भारतीय दिवाला और शोधन प्रहत ता बोर्ग Insolvency and Bin Pruptcy Board of India



81

INSOL India

22<sup>nd</sup> & 23<sup>rd</sup> September 2017 | Hotel Taj Mahal Palace, Mumbai, India

"THE JOURNEY OF INSOLVENCY & BANKRUPTCY CODE: THE FOOTPRINT HITHERTO" 2017: THE YEAR OF INSOLVENCY INDUSTRY

**For More Information Please Contact** 

- +91-8879635570 +91-8879635571 +91-8879634922
- marcom@legalera.in anita@legalera.in richathakur@insolindia.com

Summit Committee

#### Sumant Batra

(Chairman) Managing Partner & Head -Insolvency, Secured Transactions & Corporate Law Practice Kesar Dass B & Associates

> Damini Marwah General Counsel Axis Bank

Amarjit Singh Chandhiok Senior Advocate, President INSOL India

Dinkar Venkatasubramanian Partner, Restructuring & Turnaround Ernst & Young Private Limited

> Sanjay Doshi Partner - Deal Advisory KPMG India Private Limited

Alok Dhir Founder and Managing Partner Dhir & Dhir Associates

Harish Chander Executive Vice President Edelweiss Financial Services Ltd

> Aakriti Raizada Founder & Managing Editor Legal Era Magazine Legal Media Group



## Overview

#### THE JOURNEY OF INSOLVENCY & BANKRUPTCY CODE: THE FOOTPRINT HITHERTO

In September 2017, we would have completed 270 days from December 1, 2016 when the Insolvency and Bankruptcy Code (IBC), 2016 was made effective. In terms of importance, perceived as the second-most important piece of legislation, next only to the Goods and Services Tax (GST), expectations from IBC are high. The Government of India has demonstrated unprecedented resolve to effectively implement the law by building the new institutional architecture in record time and sensitizing the stakeholders.

Even though the proper impact of the new insolvency regime is not expected to be visible in short term and the hangover of celebration of the enactment of IBC still hangs in the air, both the advocates of the law and its cynics are closely watching the developments in the first 270 days of IBC. This is the magic period, that is, the maximum time for corporate insolvency resolution process provided under IBC. There have been a large number of filings in NCLT, significant activity in the insolvency industry, many key decisions by NCLT and NCLAT, and learning in the first two quarters and the ball is still on the roll, gathering momentum. Many corporate debtors in respect of which insolvency process commenced in December last year would have completed 270 days in September. What would be their fate? While it still might be early days to pronounce judgment, the first stock take will surely be due in September on the footprints created in the first three quarters of the IBC year.

The Insolvency Summit will bring the key stakeholders together for two days to share their experiences and views on the first 270 days of the journey of IBC. Based on discussions and deliberations, the Summit Technical Committee will prepare a synthesis note to be shared with the policymakers and other stakeholders.

## Who Should Attend?

- Banks
- CAs
- Financial Institutions
- Company Secretaries
- Government Officials and Regulator
- Asset Reconstruction Companies
- Lawyers
- Research Scholar & Academicians
- Tax Consultants
- Corporates
- Executives of the Banking and Financial Services Sector

- CEOs and CFOs of corporate sector
- International Banking and Financial Services Companies foraying into India
- Private Equity and Venture Capitalists
- General Counsels/ Legal Heads
- Law Firms
- Policy makers and regulators
- IT Vendors and Technology Providers
- FINTECH and e-commerce companies
- Educational Institutes
- Lawyers & Advocates

# Why Attend



**LEARN** the lessons of exemplary practice and understand how you can gain from it



**GAIN** invaluable insights from the experiences of the world's most influential organizations



**NETWORK** effectively at dedicated lunches, breaks and networking drinks sessions



**BE INSPIRED** by the most distinguished minds in the industry, locally and internationally



**ENGAGE** with your fellow industry professionals from across the nation in one place

#### In Association with



### **Conference Agenda**

### **DAY 1** Friday, 22<sup>nd</sup> September 2017

09:00 AM - 10:00 AM	Registration & Re	freshments	(60 Mins)	
10:00 AM - 11:10 AM 10:00 AM - 10:05 AM 10:05 AM - 10:15 AM 10:15 AM - 10:30 AM 10:30 AM - 10:45 AM	Opening Session (60 Mins Conference Welcome Address by Aakriti Raizada, Founder & Managing Editor, Legal Era Magazine, Legal Media Group Opening Remarks by Damini Marwah, General Counsel, Axis Bank Host Address by Amarjit Singh Chandhiok, Senior Advocate, President, INSOL India Theme Address by Sumant Batra, Managing Partner & Head Insolvency & Secured Transactions Practice, Kesar Dass B & Associates			
10:45 AM - 10:55 AM	Guest of Honour <b>Dr. M.S. Sahoo</b> , Chairperson, Insolvency and Bankruptcy Board of India			
10:55 AM - 11:00 AM	Thank you Remarks			
11:00 AM - 11:15 AM	Tea/Coffee Netw	Tea/Coffee Networking (1		
11:15 AM - 12:15 PM	Plenary Session I Panelist: Moderator:	270 Day And Counting: Success Stories Under And Around IBC Harish Chander, Executive Vice President, Edelweiss Financial Services Ltd Damini Marwah, General Counsel, Axis Bank Ashish Chhawchharia, Partner - Advisory, Head - Restructuring Services, Grant Thornton Advisory Pr Abizer Diwanji, Partner, National Leader, Financial Services, Restructuring Services, EY India Bahram N. Vakil, Founder Partner, AZB & Partners	(60 Mins) vt Ltd	
12:15 PM - 01:15 PM	Plenary Session II Panelist: Moderator:	Dr. Steffen Koch, President, INSOL Europe, Germany Sumant Batra, Managing Partner & Head - Insolvency, Secured Transactions & Corporate Law Practice, Kesar Dass B & Associates Shagun Dubey, Consultant, RSMA		
01:15 PM - 02:15 PM	Luncheon		(60 Mins)	
02:15 PM - 03:15 PM	Plenary Session III Panelist: Moderator:	Use And (Misuse) Of IBC For Recovery Of Debt: How To Curb The Dangerous Trend? Jyoti Singh, Partner, Phoenix Legal Satyajit Gupta, Principal – M&A/ Corporate, Advaita Legal Attorneys and Advocates Pooja Mahajan, Partner, Chandhiok & Associates, Advocates and Solicitors Abhishek Anand, Kesar Dass B & Associates Yet To Be Confirmed	(60 Mins)	
03:15 PM - 03:30 PM	Tea & Networking	g Break	(15 Mins)	
03:30 PM - 04:30 PM	Plenary Session IV Panelist:	Acquiring Old Businesses In New Ways Or Just The New Packaging? What Kinds Of Resolution Plans Are Being Put Forward? Anurag Das, Managing Partner, Rain Tree Capital Nick Wood, Partner, GT Ashok Kumar, Partner, Black Oak L. Vishwanathan, Partner, CAM	(60 Mins)	
	Moderator:	Yet To Be Confirmed		
04:30 PM - 05:30 PM	Plenary Session V Panelist: Moderator:	Creditors & Debtors: Friends Or Foes - Does The Blame Game Continue? Alok Dhir, Founder and Managing Partner, Dhir & Dhir Associates Paul Shea, Partner, TKQP (Singapore) Dr. Steffen Koch, President, INSOL Europe, Germany Divyanshu Pandey, Partner, J Sagar Associates (JSA)	(60 Mins)	

\*The technical sessions and speakers may undergo changes as progress is made on the Summit.

### **DAY 2** Saturday, 23<sup>rd</sup> September 2017

09:30 AM - 10:00 AM	Registration & Refreshments		
10:00 AM - 11:00 AM	Plenary Session VI Panelist: Moderator:	Pre-Packs: The Missing Player In The Game James H.M. Sprayregen, P.C. Partner, Kirkland & Ellis LLP Richard Heis, Partner, KPMG UK and Treasurer of INSOL International Ashwin Bishnoi, Partner, Khaitan & Co Paul Williams, Managing Director (Restructuring), Duff & Phelps, UK Yet To Be Confirmed	(60 Mins)
11:00 AM - 11:15 AM	Tea/Coffee Networking (15 Mins)		
11:15 AM - 12:15 PM	Plenary Session VII Panelist:	Raising Finance – Interim & Exit – Where To Find The Money, How To Spend? Nikhil Shah, Managing Partner, A & M Anurag Das, Managing Partner, Rain Tree Capital Richard Heis, Partner, KPMG UK and Treasurer of INSOL International	(60 Mins)
	Moderator:	Abizer Diwanji, Partner, National Leader, Financial Services, Restructuring Services, EY India	
12:15 PM - 01:15 PM	Plenary Session VIII Panelist: Moderator:	The View From The Bench - Judge's Take On IBC Journey Justice A.K. Sikri, Judge, Supreme Court of India Justice S.C. Gupte, Judge, Bombay High Court Justice R.D. Dhanuka, Judge, Bombay High Court Yet To Be Confirmed	(60 Mins)
01:15 PM - 02:15 PM	Luncheon		(60 Mins)
02:15 PM - 03:15 PM	Plenary Session IX Panelist: Moderator:	Cross Border Insolvency Law – Necessity Or An Option? Sushil Nair, Deputy Chief Executive Officer, Drew & Napier LLC David Kidd, Partner, Linklaters T.K. Viswanathan, Chairman, Bankruptcy Law Reform Committee Dinkar Venkatasubramanian, Partner, Restructuring & Turnaround, Ernst & Young Private Limi	(60 Mins) ted
03:15 PM - 03:30 PM	Tea & Networking I	Tea & Networking Break	
03:30 PM - 04:30 PM	Plenary Session X Panelist: Moderator:	Will IBC Change The Recovery/Resolution/Liquidation Judicial Landscape For The Positive? Iqbal Chagla, Senior Counsel, Bombay High Court D.J. Khambata, Senior Counsel, Bombay High Court Yet To Be Confirmed	(60 Mins)
04:30 PM - 05:30 PM	Plenary Session XI Panelist: Moderator:	IBC Proceedings – Past, Present & Future Justice M.M. Kumar, President, NCLT Mukul Shrawat, Member Judicial, National Company Law Tribunal, Mumbai Benches Sumant Batra, Managing Partner & Head - Insolvency, Secured Transactions & Corporate Law Kesar Dass B & Associates	(60 Mins) Practice,
05:30 PM - 06:00 PM	Concluding Remarks Sumant Batra, Managing Partner & Head - Insolvency, Secured Transactions & Corporate Law Practice, Kesar Dass B &		(30 Mins) Associates

 ${}^{*} \textit{The technical sessions and speakers may undergo changes as progress is made on the Summit.}$